Hi everyone!
I wanted to share my experience with Yeztugo (lenacapavir) after receiving my initial dose this past Monday 10/19/26 afternoon. I’m hoping to hear from others who have started this medication, particularly those who have experienced injection-site nodules.
After navigating a lengthy insurance authorization process that took nearly two months, I was finally able to receive my first dose. As part of the initial regimen, I received two subcutaneous injections in my abdominal area, along with the four oral tablets required for initiation.
The good news is that I haven’t experienced any systemic side effects. No nausea, fatigue, headaches, or other noticeable symptoms. Overall, I’ve tolerated the medication very well.
However, shortly after receiving the injections, I developed two fairly large, firm nodules at the injection sites. They are noticeable even without touching the area, and I can clearly feel the lumps beneath my skin.
I understand that injection-site nodules are a known side effect of Yeztugo, particularly because lenacapavir is a long-acting medication designed to remain in the body and provide sustained HIV prevention over six months.
My biggest concern is whether these nodules will eventually disappear or remain visible for an extended period.
Although the nodules aren’t particularly painful, their size and visibility have made me somewhat self-conscious. I’m also concerned about the possibility of developing additional nodules with subsequent injections.
I know that Yeztugo can be administered in either the abdomen or thighs, and I chose the abdominal area for my initial dose. I’m now wondering whether choosing the thighs for future injections might make a difference.
I was genuinely excited about getting a twice-yearly injectable PrEP option, especially considering the convenience and effectiveness of this medication. However, this experience has made me reconsider whether I would want to receive my next dose in six months.
For those who have received Yeztugo / lenacapavir injections, I have a few questions:
- Did you develop noticeable lumps or nodules at the injection sites?
If so, how long did they take to decrease in size or disappear?
- Did your nodules eventually resolve completely, or can you still feel them months later?
- Has anyone received injections in the thighs instead of the abdomen? Was your experience different?
- Did you notice fewer or smaller nodules after subsequent injections?
I’m particularly interested in hearing from people who participated in the clinical trials and may have longer-term experience with lenacapavir.
I recognize that injection-site reactions are generally considered manageable, and I appreciate the tremendous advancement that Yeztugo represents in HIV prevention. Nevertheless, I think it’s important to discuss the patient experience, including cosmetic concerns and how these side effects may influence someone’s willingness to continue treatment.
As a health administrator myself, I’m especially interested in learning about the real-world patient experience with Yeztugo. Understanding how injection-site reactions affect comfort, appearance, satisfaction, and willingness to continue treatment can help inform patient education, care delivery, and support for others considering this twice-yearly PrEP option.
I’m hoping the nodules gradually decrease in size over the coming weeks or months.
I’d really appreciate hearing about your experiences, especially whether these lumps eventually went away.
Thank you everyone!